Alert archive / Arkansas / Wind Advisories in 2020
Wind Advisory 9, NWS Little Rock, AR
NWS Little Rock, AR issued this wind advisory at Oct 10, 2020, 1:09 AM CDT for 11 counties in Arkansas. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2020, 1:09 AM CDT (06:09 UTC)
- Expired
- Oct 10, 2020, 4:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Little Rock, AR
Counties Arkansas County, AR, Bradley County, AR, Calhoun County, AR, Cleveland County, AR, Desha County, AR, Drew County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Monroe County, AR, Prairie County, AR
The radar
The Little Rock radar (KLZK), 93 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
340 WWUS74 KLZK 100609 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 109 AM CDT Sat Oct 10 2020 ARZ045>047-056-057-063>065-067>069-102100- /O.NEW.KLZK.WI.Y.0009.201010T0609Z-201010T2100Z/ Lonoke-Prairie-Monroe-Jefferson-Arkansas-Cleveland-Lincoln-Desha- Calhoun-Bradley-Drew- Including the cities of Cabot, Lonoke, Des Arc, Hazen, De Valls Bluff, Brinkley, Clarendon, Pine Bluff, Stuttgart, De Witt, Rison, Kingsland, Star City, Gould, Dumas, McGehee, Hampton, Thornton, Warren, and Monticello 109 AM CDT Sat Oct 10 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Portions of central, eastern, southeast and southern Arkansas. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down and a power outages may result. * ADDITIONAL DETAILS...Winds will increase this morning as the center of Delta moves through northeast Louisiana and into northern Mississippi. Expect several hours of elevated winds with strong gusts across the advisory area. These winds will begin to subside later in the afternoon as Delta weakens further. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Cooper/Jones
4 follow-up statements
682 WWUS74 KLZK 100916 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 416 AM CDT Sat Oct 10 2020 ARZ045>047-056-057-063>065-067>069-102100- /O.CON.KLZK.WI.Y.0009.000000T0000Z-201010T2100Z/ Lonoke-Prairie-Monroe-Jefferson-Arkansas-Cleveland-Lincoln-Desha- Calhoun-Bradley-Drew- Including the cities of Cabot, Lonoke, Des Arc, Hazen, De Valls Bluff, Brinkley, Clarendon, Pine Bluff, Stuttgart, De Witt, Rison, Kingsland, Star City, Gould, Dumas, McGehee, Hampton, Thornton, Warren, and Monticello 416 AM CDT Sat Oct 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Winds 20 to 30 mph with gusts of 40 to 45 MPH or higher. * WHERE...Portions of central, eastern, southeast and southern Arkansas. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down and a power outages may result. High profile vehicles could experience some difficulty. * ADDITIONAL DETAILS...Winds will increase this morning as the center of Tropical Storm Delta moves through northeast Louisiana and into northern Mississippi. Expect several hours of elevated winds with strong gusts across the advisory area. These winds will begin to subside later in the afternoon as Delta weakens further. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 57
982 WWUS74 KLZK 101517 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 1017 AM CDT Sat Oct 10 2020 ARZ045>047-056-057-063>065-067>069-102100- /O.CON.KLZK.WI.Y.0009.000000T0000Z-201010T2100Z/ Lonoke-Prairie-Monroe-Jefferson-Arkansas-Cleveland-Lincoln-Desha- Calhoun-Bradley-Drew- Including the cities of Cabot, Lonoke, Des Arc, Hazen, De Valls Bluff, Brinkley, Clarendon, Pine Bluff, Stuttgart, De Witt, Rison, Kingsland, Star City, Gould, Dumas, McGehee, Hampton, Thornton, Warren, and Monticello 1017 AM CDT Sat Oct 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Winds 20 to 30 mph. Some gusts of 40 MPH are possible through the rest of the morning hours. * WHERE...Portions of central, eastern, southeast and southern Arkansas. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down and a power outages may result. High profile vehicles could experience some difficulty. * ADDITIONAL DETAILS...Tropical Depression Delta will continue to promote gusty winds through the mid afternoon hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 55
870 WWUS74 KLZK 101741 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 1241 PM CDT Sat Oct 10 2020 ARZ045>047-056-057-063>065-067>069-102100- /O.CON.KLZK.WI.Y.0009.000000T0000Z-201010T2100Z/ Lonoke-Prairie-Monroe-Jefferson-Arkansas-Cleveland-Lincoln-Desha- Calhoun-Bradley-Drew- Including the cities of Cabot, Lonoke, Des Arc, Hazen, De Valls Bluff, Brinkley, Clarendon, Pine Bluff, Stuttgart, De Witt, Rison, Kingsland, Star City, Gould, Dumas, McGehee, Hampton, Thornton, Warren, and Monticello 1241 PM CDT Sat Oct 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Winds 15 to 30 mph. * WHERE...Portions of central, eastern, southeast and southern Arkansas. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 55
157 WWUS74 KLZK 102113 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 413 PM CDT Sat Oct 10 2020 ARZ045>047-056-057-063>065-067>069-102215- /O.EXP.KLZK.WI.Y.0009.000000T0000Z-201010T2100Z/ Lonoke-Prairie-Monroe-Jefferson-Arkansas-Cleveland-Lincoln-Desha- Calhoun-Bradley-Drew- Including the cities of Cabot, Lonoke, Des Arc, Hazen, De Valls Bluff, Brinkley, Clarendon, Pine Bluff, Stuttgart, De Witt, Rison, Kingsland, Star City, Gould, Dumas, McGehee, Hampton, Thornton, Warren, and Monticello 413 PM CDT Sat Oct 10 2020 ...WIND ADVISORY HAS EXPIRED... $$ 67
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Oct 10, 1:06 AM CDT, 3 minutes earlier.
Area forecast discussion, Oct 10, 1:06 AM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 106 AM CDT Sat Oct 10 2020 .UPDATE... Updated to include the 06z aviation discussion. .AVIATION... The remnants of Delta will continue to track Nwrd into the ArkLaMiss region overnight with conds deteriorating through Sat. Areas affected will be C/SErn terminals where SHRA/RA will continue through ~00z Sun. Nrn terminals should remain dry with brief gusty winds possible at times. Wind gusts across C/SErn terminals will increase to 20-35 knots near dawn with winds shifting from NE to NW through the period. Winds will begin to relax by late afternoon at all locations. Wind shear will be present at KLIT, KPBF, and KLLQ during the early and late morning on Sat. && .PREV DISCUSSION...(ISSUED 702 PM CDT Fri Oct 9 2020) UPDATE... Updated to include the 00z aviation discussion. AVIATION... Forecast remains on track regarding the remnants of Delta. Delta is expected to lift Nwrd overnight. As the system nears the ArkLaMiss region, conds and CIGs will deteriorate from SE to NW, affecting Srn and C terminals. SHRA/RA will overspread the SErn half of the state tonight thru Sat. Winds will slowly transition from NE to NW as the system passes to the E on Sat. Gusty winds will accompany heavier precipitation bands. Conds and CIGs will begin to improve at most TAF sites towards the end of the period. Precip will begin to wind down and winds relax over SE and C AR. KHRO and KBPK will remain unaffected for the most part by Delta. PREV DISCUSSION...(ISSUED 236 PM CDT Fri Oct 9 2020) SHORT TERM...Tonight Through Sunday Early afternoon water vapor satellite imagery showed hurricane Delta just off shore the Louisiana Gulf Coast. To the west of Delta a weak upper level trough was observed and stronger shortwave troughs were observed over the northern plains and just off the west coast near California. The 18Z LZK RAOB showed a fairly moist atmosphere in place over central Arkansas, but there was a noticeable very dry layer aloft in the 500 to 400 mb range. As tropical moisture continues to push northwest out ahead of Delta, expect that this dry layer aloft will saturate and allow for greater rain shower coverage over Arkansas this evening into the early morning hours of Saturday. The weak upper level trough to the west of Delta was moving slowly to the east, and this weak trough should help steer the center of Delta east of much of Arkansas, with the center of the weakening cyclone maybe moving over the far southeastern portion of the state. With the center of Delta remaining east of most of the state, the tropical moisture streaming from the south and then the east as Delta approaches will interact with the weak trough aloft and cause widespread rain showers to develop over the southeastern two thirds of the state. The southeastern third of the state is expected to see the heaviest rainfall with the rain bands associated with Delta moving over these areas most frequently over the next 24 hours. For areas near the I-30 corridor to Little Rock, and then the 167/67 corridor to northeast Arkansas can expect 1-2 inches of rain as Delta moves through the area. To the southeast of this line, 2-4 inches of rain are expected, with isolated totals of 5 inches or more over the far southeastern portion of the state. A flash flood watch remains in effect from this evening through Saturday evening due to the threat of heavy rain bands producing rainfall rates of 1 to 2 inches per hour at times. Isolated flash flooding is possible to the northwest of the current areal extend of the Flash Flood watch, but flooding outside of southeast Arkansas is expected to be more isolated in nature. Rain showers are expected to depart Arkansas from west to east Saturday evening through the overnight hours as Delta continues to weaken and move east of Arkansas while drier air embedded with the weak upper level trough moves over the state. Behind the weak upper level trough, a shortwave ridge will build over Arkansas on Sunday leading to sunny skies and temperatures warming up into the lower 80s for most locations. Behind Sunday's shortwave ridge, a stronger shortwave trough will approach Arkansas from the northwest, eventually sending a cold front across Arkansas on Monday. Ahead of the front, strong warm air advection is expected to lead to a quick warm up ahead of the front on Monday with highs peaking out in the mid to upper 80s, and then falling behind the front. No rain is expected across the state on Sunday, and Monday may remain dry as well despite a relatively strong front moving across the state with dry air in place over the state due to strong warm and dry air advection aloft Sunday night, and subsidence associated with the shortwave ridge on Sunday. Cavanaugh LONG TERM...Sunday Night Through Thursday Surface high pressure and above average temperatures will be in place beneath a fast-moving upper ridge Monday. An upper trough will move through quickly as well by Monday afternoon. Zonal, westerly flow will follow through much of the period, with a slightly more amplified trough Thursday and Friday. A cold front will move through Monday. There does not appear to be enough moisture in place ahead of this front to produce rainfall. However, a wind shift will accompany the front, and northerly wind will carry cooler, drier air into the region for a few days following frontal passage, bringing temperatures to near average. A few days of high pressure are expected through the middle of the week until another cold front moves through the state Thursday. Again, not enough moisture ahead of this front to produce rainfall, so we can expected nothing more than another round of cooler air to follow this boundary, reducing temperatures to below average. && .LZK Watches/Warnings/Advisories... Wind Advisory until 4 PM CDT this afternoon FOR Arkansas-Bradley- Cleveland-Desha-Drew-Jefferson-Lincoln-Lonoke-Monroe-Prairie. Flash Flood Watch through this evening FOR Arkansas-Bradley- Calhoun-Cleveland-Desha-Drew-Jefferson-Lincoln-Monroe. && Aviation...JONES
Hazardous weather outlook, Oct 9, 3:12 PM CDT, 9 hours 57 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 312 PM CDT Fri Oct 9 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-102015- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 312 PM CDT Fri Oct 9 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Rain will continue to spread northward through the state today and tonight as Hurricane Delta approaches. Rainfall may be heavy at times and could lead to flash flooding, primarily across the southeastern portions of the state. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday Widespread showers are forecast across the southeast half of the area as the remnants of Hurricane Delta move across the area through Saturday. Additional rainfall amounts of two to four inches are expected, with locally higher amounts possible, with the heaviest rain expected to fall across the southeastern third of the state. As a result, localized flash flooding will remain a concern through Saturday, especially over the far southeast sections of the state where a flash flood watch is in effect from this evening through Saturday evening. Beyond Saturday, the threat of additional hazardous weather is low. .Spotter Information Statement... Spotter activation is not expected at this time. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. Cavanaugh
Nearby
Wind Advisories in Arkansas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.